Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 10, NWS Jackson, MS

February 22, 2008Lawrence County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 22, 2008, 9:58 AM CST for Lawrence County, Mississippi. It took effect at Feb 23, 2008, 8:15 AM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 22, 2008, 9:58 AM CST (15:58 UTC)
In effect from
Feb 23, 2008, 8:15 AM CST
Expired
Feb 27, 2008, 2:31 AM CST
In force
4 days
Issued by
NWS Jackson, MS
Flood severity
Minor

County Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Monticello (MTCM6). The gauge peaked at 22.89 ft at Feb 24, 2008, 6:00 PM CST.

actionminormoderate1015202502/2202/2302/2402/2502/2602/2702/28
Action stage
21 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02488500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 22, 2:43 AM CST, 7 hours 15 minutes earlier.

Area forecast discussion, Feb 22, 2:43 AM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
243 AM CST FRI FEB 22 2008

.SHORT TERM...HEAVIEST RAINFALL OVER THE ARKLAMISS SINCE 2006
OCCURRED YESTERDAY AND LAST NIGHT. JAN REPORTED OVER 3 INCHES IN 24
HRS FOR THE FIRST TIME SINCE DEC 30 OF 2006. FROM 06Z THE 21ST TO
08Z JAN HAD SHOWN 4.07.

TODAY...COLD FRONT IS ON THE MOVE AND WILL PUSH THROUGH THE AREA
QUICKLY WITH MAINLY JUST THE SE ZONES REMAINING AHEAD OF THE FRONT
UNTIL EARLY THIS AFTN. AFTER THE FRONT MOVES THROUGH WESTERLY WINDS
WILL START TO SHUT THE PRECIP DOWN SO THE ONLY AREA THAT COULD SEE A
DECENT CHANCE OF RAIN AFTER SUNRISE WOULD BE THE EXTREME SE.

TONIGHT AND THROUGH THE WEEKEND THINGS LOOK TO BE MUCH DRIER AND
PRETTY QUIET. SOME COOLER AIR WILL MOVE IN BEHIND OUR FRONT FRIDAY
BUT NOTHING MAJOR TEMPERATURE WISE AS TEMPS LOOK TO BE RIGHT AT OR
JUST BELOW NORMAL. ANOTHER DISTURBANCE WILL MOVE THROUGH THE CENTRAL
PLAINS AND INTO THE MID MS VALLEY DURING THE MIDDLE OF THE WEEKEND.
WITH PWS RIGHT AROUND .75 AND JUST ENOUGH LIFT MOVING INTO THE NRN
PORTIONS OF THE CWA A FEW SHOWERS COULD DEVELOP LATE SAT NIGHT/SUN
MORNING. /CAB/

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY...HIGH PRESSURE WILL
CONTROL OUR WEATHER TO START OUT THE WORK WEEK...BUT IT WILL SHIFT
EAST OF THE FORECAST AREA MONDAY ALLOWING SOUTHERLY FLOW TO RETURN
TO THE AREA.  CLOUDS AND RAIN CHANCES WILL BE ON THE INCREASE LATE
MONDAY NIGHT INTO TUESDAY MORNING...AND WILL REMAIN HIGH DURING THE
DAY TUESDAY...AS A STRONG COLD FRONT MAKES ITS RUN ON THE FORECAST
AREA...AND EVENTUALLY MOVES THROUGH.

BEHIND THE FRONT...AN IMPRESSIVE SURGE OF COLD DRY ARCTIC AIR WILL
INVADE THE REGION AS HIGH PRESSURE BUILDS SOUTHEAST INTO THE LOWER
MISSISSIPPI RIVER VALLEY.  GIVEN THE DOWN RIGHT COLD 850-925 MB
TEMPERATURES BEING FORECASTED OVER THE AREA TUESDAY NIGHT THROUGH
THURSDAY...I CONTINUED THE TREND SET BY PREVIOUS SHIFTS AND CUT
GUIDANCE TEMPERATURES DURING THE ABOVE MENTIONED TIME FRAME.
ALSO...WITH TEMPERATURES EXPECTED TO FALL BELOW THE FREEZING MARK
WEDNESDAY MORNING...AND WITH SOME WRAP AROUND MOISTURE PRESENT OVER
MAINLY PORTIONS OF NORTHEAST AND EAST CENTRAL MISSISSIPPI AT THAT
TIME...WE COULD SEE A FEW FLURRIES FALL ACROSS THOSE AREAS.  NO
ACCUMULATIONS ARE EXPECTED.

HIGH PRESSURE WILL SHIFT OVER AND ACROSS THE FORECAST AREA THURSDAY
INTO THURSDAY NIGHT...ALLOWING WEAK SOUTHERLY FLOW TO RETURN.  THIS
WILL BRING A SLIGHT WARMING TREND TO THE REGION BY THE END OF THE
WEEK. /19/

&&

.AVIATION...MAIN CONCERN THIS MORNING CONVECTION IN THE EAST AND
CEILINGS JUST ABOUT EVERYWHERE. THE RAIN FOR THE MOST PART HAS
FINISHED IN THE NW BUT LOW CEILINGS...LIFR/IFR...WILL CONTINUE
THROUGH A GOOD PORTION OF THE MORNING. ACROSS MEI AND HBG CONVECTION
WILL BE AN ISSUE. THIS WILL HELP CEILINGS AND VISBIES FALL INTO IFR
STATUS AT TIMES WITH LOW CEILINGS TAKING OVER AFTER THE FRONT MOVES
THROUGH. THINGS WILL BEGIN TO IMPROVE ACROSS THE NW AROUND B/T 15
AND 18Z AS CEILINGS SHOULD RISE TO MVFR STATUS. LOCATIONS TO THE
SOUTH AND EAST WILL FOLLOW SUIT DURING THE DAY. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  42  61  43 /  18   6   1  12
MERIDIAN      72  43  65  40 /  51  11   0   8
VICKSBURG     62  44  62  45 /  11   5   4  17
HATTIESBURG   74  49  68  44 /  83  23   0  10
NATCHEZ       62  45  66  46 /  17   6   2   8
GREENVILLE    55  40  57  41 /   3   5   7  31
GREENWOOD     56  38  56  42 /   6   6   3  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR MSZ045-
     046-049>052-054>056-061-062.

LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: CAB
LONG TERM: 19
Hazardous weather outlook, Feb 22, 6:18 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
618 AM CST FRI FEB 22 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
618 AM CST FRI FEB 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

99

In the hours before

Local storm report, Feb 22, 5:29 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 AM CST FRI FEB 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      4 N MARION              32.49N 88.65W
02/22/2008                   LAUDERDALE         MS   EMERGENCY MNGR

            LIZELIA AND COUNTRY CLUB ROADS WERE FLOODED.

0500 AM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
02/22/2008                   LAUDERDALE         MS   EMERGENCY MNGR

            PAULDING RD WAS FLOODED, LOCATED IN THE WALTERS
            COMMUNITY.

&&

CME
Local storm report, Feb 22, 5:51 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
551 AM CST FRI FEB 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             4 S MORTON              32.30N 89.66W
02/22/2008  E0.75 INCH       SCOTT              MS   LAW ENFORCEMENT

            DIME TO PENNY SIZED HAIL FELL.

0130 AM     TSTM WND DMG     6 NW FOREST             32.42N 89.55W
02/22/2008                   SCOTT              MS   LAW ENFORCEMENT

            A COUPLE TREES WERE BLOWN DOWN OFF OLIVER DR AND LEWIS
            RD.

&&

CME
Local storm report, Feb 22, 6:15 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
615 AM CST FRI FEB 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             5 S MORTON              32.28N 89.66W
02/21/2008  E0.75 INCH       SCOTT              MS   LAW ENFORCEMENT

            DIME TO PENNY SIZED HAIL FELL.

&&

CME
Local storm report, Feb 22, 7:37 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 AM CST FRI FEB 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             4 N HICKORY             32.37N 89.02W
02/22/2008  E0.75 INCH       NEWTON             MS   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED BY NEWTON COUNTY S.O.

&&

BURSE
Local storm report, Feb 22, 8:17 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 AM CST FRI FEB 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     SINGLETON               32.89N 89.54W
02/21/2008                   LEAKE              MS   LAW ENFORCEMENT

            TREES DOWN IN SINGELTON AND FREENY REPORTED BY LEAKE
            COUNTY S.O.

&&

BURSE
Local storm report, Feb 22, 9:22 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CST FRI FEB 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TSTM WND DMG     6 N PRENTISS            31.68N 89.87W
02/21/2008                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            A FEW TREES REPORTED DOWN IN THE WHITESANDS COMMUNITY.

0946 PM     HAIL             6 N PRENTISS            31.68N 89.87W
02/21/2008  E1.75 INCH       JEFFERSON DAVIS    MS   EMERGENCY MNGR

            QUARTER TO GOLFBALL SIZED HAIL REPORTED IN THE WHITESANDS
            COMMUNITY.

&&

WESTER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 6:16 PM CSTFlash Flood WarningJANHinds, Warren89 min
Feb 21, 6:46 PM CSTSevere Thunderstorm WarningJANLeake, Rankin, Scott44 min
Feb 21, 7:16 PM CSTSevere Thunderstorm WarningJANFranklin, Jefferson, Lincoln44 min
Feb 21, 7:44 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln46 min
Feb 21, 8:28 PM CSTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Simpson32 min
Feb 21, 8:33 PM CSTRiver Flood WarningJANNeshoba5 days
Feb 21, 8:33 PM CSTRiver Flood WarningJANLeake37 hr
Feb 21, 8:33 PM CSTRiver Flood WarningJANLeake37 hr
Feb 21, 8:33 PM CSTRiver Flood WarningJANLeake4 days
Feb 21, 8:36 PM CSTRiver Flood WarningJANAttala, Holmes37 hr
Feb 21, 8:50 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson40 min
Feb 21, 9:34 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson41 min
Feb 21, 9:43 PM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln47 min
Feb 21, 10:02 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Simpson, Smith43 min
Feb 21, 10:12 PM CSTFlash Flood WarningJANCopiah, Franklin, Jefferson, Lincoln2 hr
Feb 21, 10:24 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson, Smith36 min
Feb 21, 10:30 PM CSTFlash Flood WarningJANClaiborne, Jefferson2 hr
Feb 21, 10:42 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale48 min
Feb 21, 10:46 PM CSTFlash Flood WarningJANClaiborne3 hr
Feb 21, 10:55 PM CSTSevere Thunderstorm WarningJANJasper, Smith35 min
Feb 21, 11:07 PM CSTSevere Thunderstorm WarningJANHinds, Rankin38 min
Feb 21, 11:22 PM CSTSevere Thunderstorm WarningJANJasper23 min
Feb 21, 11:34 PM CSTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton, Smith6 hr
Feb 21, 11:42 PM CSTFlash Flood WarningJANClaiborne, Copiah, Hinds, Rankin, Simpson6 hr
Feb 21, 11:48 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds27 min
Feb 22, 12:14 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson46 min
Feb 22, 12:29 AM CSTFlash Flood WarningJANAdams, Claiborne, Franklin, Jefferson, Lincoln2 hr
Feb 22, 12:36 AM CSTFlash Flood WarningJANLauderdale, Newton, Scott4 hr
Feb 22, 1:02 AM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith43 min
Feb 22, 1:30 AM CSTSevere Thunderstorm WarningJANJasper, Kemper, Lauderdale, Newton, Scott60 min
Feb 22, 2:28 AM CSTFlash Flood WarningJANFranklin, Lawrence, Lincoln3 hr
Feb 22, 9:44 AM CSTRiver Flood WarningJANClarke72 hr
Feb 22, 9:58 AM CSTRiver Flood WarningJANSimpson34 hr
Feb 22, 9:58 AM CSTRiver Flood WarningJANCopiah, Simpson3 days
Feb 21, 8:11 PM CSTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas49 min
Feb 21, 10:11 PM CSTSevere Thunderstorm WarningJANAshley34 min

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.